Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 71, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 18, 2007, 8:18 PM CDT for Sauk County, Wisconsin. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2007, 8:18 PM CDT (01:18 UTC)
- Expired
- Sep 18, 2007, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:30 PM CDT | TSTM WND DMG | Ironton, WI | POWERLINES DOWN IN IRONTON. |
| Sep 18, 8:35 PM CDT | TSTM WND DMG | La Valle, WI | TREES DOWN NEAR LA VALLE. |
| Sep 18, 8:39 PM CDT | TSTM WND GST 60 | 2 Wnw Reedsburg, WI | LAW ENFORCEMENT ESTIMATED 55 TO 60 MPH WIND GUST ON HIGHWAY 33 ABOUT 2 MILES WEST OF REEDSBURG. |
| Sep 18, 8:43 PM CDT | TSTM WND DMG | Rock Springs, WI | POWERLINES DOWN IN ROCK SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 190119
SVRMKX
WIC111-190200-
/O.NEW.KMKX.SV.W.0071.070919T0118Z-070919T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 900 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 24 MILES NORTHWEST OF RICHLAND CENTER TO 6 MILES NORTH OF
RICHLAND CENTER TO 13 MILES SOUTH OF RICHLAND CENTER...AND MOVING
NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REEDSBURG BY 845 PM CDT...
WEST BARABOO AND BARABOO BY 855 PM CDT...
LAKE DELTON BY 900 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
4322 9017 4333 8999 4348 8971 4361 8979
4365 8999
$$
MBK/BB4 follow-up statements
000
WWUS53 KMKX 190125
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
823 PM CDT TUE SEP 18 2007
WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
823 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM REEDSBURG TO 10 MILES NORTH OF RICHLAND CENTER TO 10
MILES SOUTH OF RICHLAND CENTER...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE DELTON...LIME RIDGE AND LA VALLE BY 830 PM CDT...
HILL POINT...LA VALLE AND IRONTON BY 835 PM CDT...
HILL POINT AND LOGANVILLE BY 840 PM CDT...
REEDSBURG BY 845 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
4322 9017 4333 8999 4348 8971 4361 8979
4365 8999
$$
MBK/BB000
WWUS53 KMKX 190139
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CDT TUE SEP 18 2007
WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
837 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 833 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF LA VALLE TO LA VALLE TO
LOGANVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF MAUSTON
TO 8 MILES NORTHWEST OF REEDSBURG TO 6 MILES SOUTHWEST OF
REEDSBURG...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
WISC DELLS ARPT(KDLL)...WEST BARABOO AND BARABOO BY 845 PM CDT...
LAKE DELTON BY 850 PM CDT...
LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
4322 9017 4333 8999 4348 8971 4361 8979
4365 8999
$$
MBK/BB000
WWUS53 KMKX 190156
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT TUE SEP 18 2007
WIC111-190200-
/O.CON.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
855 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN SAUK COUNTY...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF FRIENDSHIP TO 11 MILES EAST OF
MAUSTON TO BARABOO...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORMS SHOULD EXIT FAR NORTHERN SAUK COUNTY AROUND
9 PM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
4322 9017 4333 8999 4348 8971 4361 8979
4365 8999
$$
MBK/BB000
WWUS53 KMKX 190203
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT TUE SEP 18 2007
WIC111-190211-
/O.EXP.KMKX.SV.W.0071.000000T0000Z-070919T0200Z/
SAUK-
901 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAUK COUNTY
EXPIRES AT 900 PM CDT...
THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAUK COUNTY HAS
BEEN ALLOWED TO EXPIRE AT 9 PM. THE STRONG THUNDERSTORMS HAVE MOVED
NORTH OF SAUK COUNTY.
LAT...LON 4366 9031 4357 9029 4357 9017 4336 9016
4322 9017 4333 8999 4348 8971 4361 8979
4365 8999
$$
MBK/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:00 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 18, 3:00 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT TUE SEP 18 2007 .DISCUSSION...FORECAST FOCUS ON AREAL COVERAGE AND TIMING OF CONVECTION TONIGHT AND RETURN OF WARM AIR AFTER MIDWEEK. .SHORT TERM...NGM/NAM/GFS/WRF PROGS ARE SLOWING APPROACH OF CONVECTION BY SEVERAL HOURS AS SURFACE COOL FRONT AND BULK OF ASSOCIATED CONVECTION CURRENTLY CONTINUE OVER MINNESOTA AND IOWA. AHEAD OF FRONT...UNIDIRECTIONAL SOUTHWEST FLOW AT ALL LEVELS INCLUDES 30 KNOT LOW LEVEL JET AND 850 MILLIBAR THERMAL TEMPERATURE RIDGE ALONG WITH MOISTURE AS DEW POINTS IN THE LOW 60S ALREADY IN PLACE OVER CWA. PREVIOUSLY PROGGED ISENTROPIC LIFT FOR OVERNIGHT HOURS IN NOW ABSENT AND CONDENSATION PRESSURE DEFICITS DROP TO JUST BELOW 50 AROUND 06Z WEDNESDAY TIME FRAME. PRECIPITATION EFFICIENCIES AROUND 06Z WEDNESDAY ALSO HAVE BEEN REDUCED TO AROUND 1.50 OVER SOUTH CENTRAL WISCONSIN AND THEN FALL OFF RAPIDLY BY 12Z WEDNESDAY. THE BEST SHORT WAVE ENERGY AND UPPER JET STRUCTURE IS STILL PROGGED TO PASS FROM IOWA INTO NORTHWEST WISCONSIN...BUT TAIL OF UPWARD MOTION OVER CWA SOMEWHAT REDUCED IN STRENGTH FROM PREVIOUS PROG RUNS. THIS IS CONFIRMED BY LOOP OF COLDEST CLOUD TOPS PROGGED BY CRAS IR SATELLITE LOOP. THUS DELAYING AND WEAKENING TREND OF CONVECTION DURING THE LATE OVERNIGHT HOURS FROM WEST TO EAST OVER CWA LOOKS REASONABLE. WILL KEEP HIGHEST RAIN CHANCES FOR WESTERN PORTIONS AND GO WITH LOWER RAIN CHANCE NUMBERS IN THE EAST. .LONG TERM...WEAK HIGH PRESSURE PASSES ACROSS AREA WEDNESDAY AND WEDNESDAY NIGHT WITH A SLIGHT COOL DOWN IN TEMPERATURES DUE TO SHALLOW IN NATURE OF FRONTAL BOUNDARY. THEN SURFACE SOUTHWEST FLOW QUICKLY RETURNS THURSDAY AND LASTS INTO FRIDAY WITH A GENERALLY DRY AND WARM PERIOD OF WEATHER EXPECTED. A SLIGHT COOL DOWN IN TEMPERATURES IS EXPECTED OVER THE WEEKEND. && .AVIATION...KMSN AND KMKE IN WARM SECTOR AHEAD OF TROF THAT IS WELL WEST OF THE AREA TODAY. CAPPED ENVIRONMENT WILL KEEP VFR CONDITIONS OVR SRN WI INTO THE EVENING. THE TROF AND ASSOC CDFNT REACH MKSN BTWN 06-09Z TONIGHT. BY THIS TIME THE FRONT HAS LOST MUCH OF THE LLV FORCING...THE MID LEVEL S/W HAS SHOT OFF TO THE NE...AND DIURNAL SUPPORT HAS FADED. KEEPING MKE DRY WITH THE FRONT...MORE IN LINE WITH GFS POPS AND GUID CIG CONSIDERATIONS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Sep 18, 7:55 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT TUE SEP 18 2007 WIZ046-047-051-052-056>060-062>072-190930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 755 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING IN PARTS OF SOUTH CENTRAL WISCONSIN...WEST AND NORTHWEST OF MADISON. THESE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN SEVERE WEATHER RISKS WOULD BE DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT ALONG AND NORTH OF A LINE FROM PORT WASHINGTON TO SPRING GREEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-665-190930- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 755 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR SOUTHERLY WINDS GENERATING 3 TO 6 FOOT WAVES. THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT NORTH OF PORT WASHINGTON. MBK WWW.WEATHER.GOV/MKX
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.